FAQ - Tachycardia, Sinoatrial Nodal Reentry
(Powered by Yahoo! Answers)

If i have superventircular tachycardia with av node reentry can i safely go skydiving?


Only your cardiologist can answer that question.  (+ info)

Nodal Reentrant Tachycardia?


I have just been told I have this. It can be treated with Medication which is good But i dont completely understand whats going on?
Why its happening?

The doctor used all of these technical terms and I have no idea what most of them mean! Can someone please explain it for me simply?

Thanks :)
----------

It is a result of rapid activity in the AV node, in the centre of the heart. All you need to know is that it is an electrical abnormality of the heart which can be suppressed by medication. If necessary you migh also consider removing the abnormal activity (re-entry) by modifying the AV node region by electrical signals in a treatment called radiofrequency ablation, which is curative in more 90% and medications can be withdrawn. Your doctor will be able to advise you on all this in detail. Your best guide is always your doctor and not the internet, in medical conditions.  (+ info)

What is the difference between Atrial Tachycardia and Junctional Tachycardia?


I know that sometimes they fit into the Supraventricular Tachycardia umbrella, but for testing purposes there will be a difference.
----------

Atrial Tachycardia is basically Sinus Tachycardia where the heart rate is beating so fast that you are not able to see the "P way" (it is buried in the T wave). Once the HR reaches @160 Atrial Tachycardia it is commonly referred to as Supraventricalur Tachycardia (SVT).
Junctional Tachycardia is part of the junctional rhythms as follows: Junctional rhythm HR is 40-60, Accelerated junctional rhythm HR is 60-100 and Junctional Tachycardia HR is greater than 100. Junction rhythms are defined as having a regular rhythm with an absent, inverted or P-wave after the QRS complex.  (+ info)

What happens if you exercise while having Tachycardia?


I know that tachycardia results in your heart rate being above 100 BPM. If you exercise it would elevate your heart rate, so what could happen if you exercise while having Tachycardia? Could you die?
----------

Tachycardia refers to your 'resting' heart rate (e.g. when you wake up in the morning, after 5-10 minutes of sitting quietly, etc.) being above 100 bpm.. It does not refer to your exercise heart rate which should go well above your resting rate.

Take 220 and subtract your age. This will give you a gross estimate of your 'maximum' heart rate. You should aim to exercise at 70-80% of your maximum heart rate.

e.g. 20 years old = 220 - 20 = 200 maximum heart rate. .80 x 220 = 176 = the high end of your training heart rate.

People in shape often exercise 'above' their max. heart rate.

Keep up the exercise and Hope This Helps  (+ info)

What to do if diagnosed with tachycardia?


I'm a 21yr old female and was diagnosed about 3 years ago with having tachycardia. My doctor ran some tests and said that I should not worry about it, that everything looked alright. But my grandpa died of congestive heart failure at 67 and had diabetes, and I worry about that happening to me. What should I do to find out if there is anything to help slow my heart rate down so it does not develop into anything more serious?
----------

You really need to discuss your options with your doctor.

However from experience, my mother was diagnosed with it as well when she was 40. She started taking Lenoxin and has been taking it ever since. She's 73 now...and still well and "kickin'."  (+ info)

How to cope with postural orthostatic tachycardia syndrome?


I am 18 years old female
127 pounds
and been diagnosed with Postural Orthostatic tachycardia syndrome.
I am a full time student. So coping with it is quite hard, any ideas?

For now, I take beta blockers...

What are some good ways to deal with this stupid syndrome?
----------

I have POTS too! It's a hard illness to have. Try joining www.dynakids.org
It's a fabulous support and advice site for teens with POTS, and has totally changed my life.  (+ info)

How can supraventricular tachycardia affect your voice?


Hi, how can supraventricular tachycardia or medication for it affect your voice?
----------

I can't see any obvious connection between the condition itself and the voice, but certain medications can dry out the protective mucosal layer covering the vocal cords and this would then affect the voice.

What drugs are you taking? Typical drugs to manage SVT probably wouldn't do this.  (+ info)

Is a sinus tachycardia a type of supraventricular tachycardia?


I have regular sinus tachycardia, but my cardiologist mentioned that I do NOT have any sort of arrhythmia of any kind. He previously gave me metoprolol, which didn't help much. Later he gave me metoprolol tartrate and it has been effective in slowing my pulse even if I take 15 mg (1/2 a tablet) a day. Do I have any sort of supraventricular tachycardia?

Thanks.
----------

well technically sinus tachycardia is supraventricular tachycardia. the only difference is that with supraventricular tachycardia you do not see the p waves. the p waves are hidden in the t waves. but in sinus tachycardia you can see the p waves. let me summarize it like this. a sinus tachycardia will always be a supraventricular tachycardia but a supraventricular tachycardia will not always be a sinus tachycardia  (+ info)

Does anyone know the life expectancy of someone who was diagnosed with tachycardia?


My boyfriend was diagnosed with tachycardia when he was younger and went through 2 heart surgeries. The doctors told himi he only had until he was 32. I was wondering if that was still true since he's had the surgeries. He's in his 20s now and refuses to see the doctor. He had a hard time dealing with the short life issue and is afraid that it might be worse or the same. He can't handle hearing it again. We plan to get married, and I fear for him. I want him to get checked out, but I can't convince him. Can anyone please tell me what the average life expectancy is for tachycardia, so I could maybe put both of our minds to rest?
----------

Tachycardia is not a condition, but a group of conditions which cause a rapid heart beat.

They vary from benign [not harmful] to life-threatening.

There is not enough information in your description to say anything specific about your boyfriend's condition. In addition, treatment for certain tachycardias has changed greatly since your bf was a child. He should get his childhood records and sit down with a cardiologist to determine if there is any reason for concern.  (+ info)

Why would atenolol taken for tachycardia quit working as well after years of usage?


I have taken 100 mg of atenolol, a beta blocker for 12 years for tachycardia, a fast heartrate. Now it isn't working as well and I need to find out why?
----------

Atenolol is a B Blocker and it is used to treat hypertension and many other heart conditions such as tachycardia. The drug itself has not stopped working. Your condition may have aggravated requiring you to take a higher dose or to add an addition drug to sustain your heart rate. Main point of concern is that there are certain drugs that can decrease the effect of atenolol so its not up to its full potential. If you are taking any other drugs such as insulin or metfromin for diabetes please check the drug interaction. If not you can be prescribed another medicine for the tachycardia.  (+ info)

1  2  3  4  5  


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.